MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-010
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 10mm amplatzer vascular plug ii was chosen for implant in the left popliteal artery to ligate for a cardiopulmonary bypass surgery.During procedure, heparin was administered.The vessel was measured approximately 6.5mm, and the correct size was chosen.The 10mm amplatzer vascular plug ii was successfully deployed.A second 10mm amplatzer vascular plug ii was selected for deployment.While deploying the second plug, the plug embolized to the left pulmonary artery.There was no reported blockage of blood flow.A new 16mm amplatzer vascular plug ii was successfully deployed.After the deployment, the physician tried multiple attempts to retrieve the embolized plug, and the plug was successfully removed from the pulmonary artery via gooseneck snare.The removal of embolized plug was not an additional procedure and it was considered as emergency.The first and third plug remain implanted in the patient's leg.The patient was reported to be fine.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 10mm amplatzer vascular plug ii was chosen for implant in the left popliteal artery to ligate for a cardiopulmonary bypass surgery.During procedure, heparin was administered.The vessel was measured approximately 6.5mm, and the size of the device was determined via imaging.The 10mm amplatzer vascular plug ii was successfully deployed.A second 10mm amplatzer vascular plug ii was selected for deployment.While deploying the second plug, the plug embolized to the left pulmonary artery.There was no reported blockage of blood flow.A new 16mm amplatzer vascular plug ii was successfully deployed.After the deployment, the physician tried multiple attempts to retrieve the embolized plug, and the plug was successfully and emergently removed from the pulmonary artery via gooseneck snare.The first and third plug remain implanted in the patient's leg.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An event of device embolism was reported.Two images were received from the field appearing to show the plug in the pulmonary artery and after removal from the body.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17606876
Report Number2135147-2023-03700
Device Sequence Number15029614
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-010
Device Lot Number8828374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight81 KG